Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 29, 2021, 10:59 AM CDT for Marion County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 10:59 AM CDT (15:59 UTC)
- Expired
- Jun 29, 2021, 11:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504 WWUS84 KBMX 291559 SPSBMX Special Weather Statement National Weather Service Birmingham AL 1059 AM CDT Tue Jun 29 2021 ALZ011-291645- Marion AL- 1059 AM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL 1145 AM CDT... At 1059 AM CDT, Doppler radar was tracking a strong thunderstorm over Hackleburg, or 10 miles west of Haleyville, moving west at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hamilton, Hackleburg, Weston, Brinn, Bear Creek, Tessner, Bexar, Pigeye, Shottsville and Upper Bear Creek Reservoir. LAT...LON 3431 8766 3417 8766 3412 8820 3432 8817 TIME...MOT...LOC 1559Z 087DEG 26KT 3427 8780 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:02 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 29, 10:02 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1002 AM CDT Tue Jun 29 2021 .UPDATE... Morning Update. && .SHORT TERM... /Updated at 0906 AM CDT Tue Jun 29 2021/ Through Wednesday. An MCV tracking across the northern half of Central Alabama will be the main player in the forecast in the near term, followed by the remnant low pressure center of what's left of Danny over Georgia. PoPs have been updated to follow the movement of the MCV, where most rainfall is located close to the center of the mid- level circulation. As the MCV continues to track north and westward, the question then becomes the forecast for the remainder of the day. We could get enough mixing of the clouds for some diurnal heating to occur and additional shower and storm development. Areas along the southern portions of the forecast area will have the best chance for shower and storm development with highs near 90 later on this afternoon. Additional storms can be expected where outflow boundary interactions occur. Activity should diminish greatly with the loss of daytime heating overnight tonight. The forecast is generally unchanged for the day on Wednesday. We're expecting summer convective activity to continue. Central Alabama will be wedged in between an upper ridge developing over Texas and the previous ridge over the western Atlantic. The mid to upper level disturbance/inverted trough will continue moving westward along the Gulf Coast. Best convective coverage should exist across the southern counties where the best low-level moisture will be present, along with mesoscale boundary interactions. Otherwise, highs are expected to top out in the upper 80s and lower 90s late Wednesday afternoon. 56/GDG .LONG TERM... /Updated at 0252 AM CDT Tue Jun 29 2021/ Wednesday night through Monday. Increasing rain and thunderstorm chances through the end of the week. The remnant moisture from Danny will linger over the region Wednesday night through Thursday as a trough dips southward into the Ohio Valley. With the increase in moisture, we should see slightly higher coverage of diurnal thunderstorm activity on Thursday. By Thursday night, however, the trough to our north has pushed a frontal boundary into the TN Valley, which will provide a focus for more widespread rain and thunderstorms across our northernmost counties. The frontal boundary will continue sliding southward into Central AL on Friday, leading to widespread thunderstorms through the morning and afternoon hours. There remains some uncertainty on how progressive this frontal boundary will be, due largely on how the upper trough evolves. The GFS tries to quickly cut-off an upper low in the trough, which causes the front to become nearly stationary and linger through the weekend across Central AL. The Euro is slower with the development of the cut-off upper low, which allows the frontal boundary to push to our southern counties or more across Southern AL and the FL Panhandle. This would limit the precip across the northern half of Central AL over the 4th of July weekend. At this point, the weighted ensembles favor the Euro, so I've trended my forecast to align with that, keeping the highest coverage of any thunderstorm activity over the weekend and early next week across our southernmost counties. This could be refined further in coming days as models trend one way or the other. 25/Owen && .AVIATION... 12Z TAF Discussion. Showers and embedded thunderstorms from the remnants of Tropical Storm Danny will continue to impact the northern terminals this morning, with potential for temporarily reduced visibilities and ceilings. Confidence is low regarding what will happen in the wake of this morning's activity, but moisture will remain plentiful for additional potential development. This activity probably misses the southern terminals, but scattered showers and storms will still be possible there this afternoon and evening due to daytime heating and the sea breeze lifting northward. 32/Davis && .FIRE WEATHER... Showers and thunderstorms associated with the remnants of Tropical Storm Danny will spread across north Alabama today. Isolated to scattered mainly afternoon showers and storms Wednesday and Thursday. An approaching frontal boundary will support more numerous to widespread rain by the end of the week. Min RHs will be around 55-65% through Thursday, increasing to 65-75% Friday through Sunday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 81 69 89 69 88 / 100 30 30 20 60 Anniston 81 70 89 70 88 / 100 20 40 20 60 Birmingham 83 71 90 71 90 / 100 20 40 20 60 Tuscaloosa 85 72 90 71 90 / 60 20 40 20 50 Calera 84 71 88 71 88 / 90 20 40 20 60 Auburn 85 70 87 70 87 / 50 20 40 20 60 Montgomery 89 72 91 71 91 / 40 30 50 20 60 Troy 89 71 89 70 89 / 30 30 60 20 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 29, 3:10 AM CDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 310 AM CDT Tue Jun 29 2021 ALZ011>015-017>050-301115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 310 AM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 29, 10:59 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 1059 AM CDT Tue Jun 29 2021 ALZ011-291645- Marion AL- 1059 AM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL 1145 AM CDT... At 1059 AM CDT, Doppler radar was tracking a strong thunderstorm over Hackleburg, or 10 miles west of Haleyville, moving west at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hamilton, Hackleburg, Weston, Brinn, Bear Creek, Tessner, Bexar, Pigeye, Shottsville and Upper Bear Creek Reservoir. LAT...LON 3431 8766 3417 8766 3412 8820 3432 8817 TIME...MOT...LOC 1559Z 087DEG 26KT 3427 8780
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:10 AM CDT | Areal Flood Advisory | BMX | Chambers, Clay, Randolph | 3 hr |
| Jun 29, 5:01 AM CDT | Areal Flood Advisory | BMX | Clay, Talladega | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.